Alert archive / Alabama / Special Weather Statements in 2018
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jun 14, 2018, 2:08 PM CDT for Houston County, Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2018, 2:08 PM CDT (19:08 UTC)
- Expired
- Jun 14, 2018, 2:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Tallahassee, FL
County Houston County, AL
The radar
The Ft Rucker radar (KEOX), 51 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 702 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
472 WWUS82 KTAE 141908 SPSTAE Special Weather Statement National Weather Service Tallahassee FL 208 PM CDT THU JUN 14 2018 ALZ068-069-FLZ009-011-141945- Houston AL-Geneva AL-Holmes FL-Jackson FL- 208 PM CDT THU JUN 14 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GENEVA...SOUTH CENTRAL HOUSTON...NORTHWESTERN JACKSON AND NORTHEASTERN HOLMES COUNTIES UNTIL 245 PM CDT... At 208 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles west of Graceville, moving east at 20 mph. Winds near 40 mph will be possible with this storm. Locations impacted include... Graceville, Esto, Madrid, Campbellton, Noma, Black, Miller Crossroads, Fadette, Jacob City, Holmes County Airport, Garretts Crossroads, Tendil Crossing, Southern Junction, Holland Crossroads, Merritts Crossroads, Olympia Spa Resort, Ards Crossroads, Cobb Crossroads, Smith Crossroads and Jacobs. LAT...LON 3114 8542 3091 8525 3082 8566 3099 8578 TIME...MOT...LOC 1908Z 253DEG 19KT 3093 8567 $$ 42-DVD
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 14, 2:03 PM CDT, 5 minutes earlier.
Area forecast discussion, Jun 14, 2:03 PM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 303 PM EDT Thu Jun 14 2018 .NEAR TERM [Through Tonight]... Scattered to numerous showers and thunderstorms across portions of the tri-state area this afternoon will continue into the early evening hours before diminishing for most of the area. The one exception may be across portions of southeast Alabama and the Florida panhandle where an upper level vort max could aide in keeping at least some scattered showers and thunderstorms going deeper into the overnight hours. With preciptable water values near 2 inches combined with weak steering flow and the presence of the upper level vort max, some localized pockets of heavy rain could occur. Overnight lows will generally be in the low to mid 70s. .SHORT TERM [Friday Through Saturday Night]... Deep layer southwesterly flow will persist through Saturday night and model PW values climb to 2+" over most of our area by tomorrow morning. In this moist environment, the upper level vort max will swirl over central AL, enhancing chances for convection over our western zones. Due to the rich moisture in place, heavy rainfall will be possible with these storms. Widespread totals will be around 1-2", however, isolated areas could see closer to 2-5". These higher totals will be most likely in southeast AL and the FL Panhandle. .LONG TERM [Sunday Through Thursday]... The vort max will continue lifting northward Sunday, but our local seabreeze circulation will keep chances for afternoon showers and thunderstorms in the forecast next week. Temperatures will be near normal values for this time of year- peaking in the upper 80s to low 90s each afternoon and dipping into the low-mid 70s overnight. && .AVIATION [Through 18Z Friday]... Scattered to numerous showers and thunderstorms across the area will continue into the evening hours before diminishing. Areas around ECP and DHN could see scattered convection linger deeper into the overnight hours with the presence of an upper level disturbance nearby. Mainly VFR conditions are expected to prevail outside of convection, although some low ceilings are possible briefly Friday morning. && .MARINE... Winds will be light and from the southwest through Friday night, then become southerly on Saturday and variable on Sunday. Seas will be 1 to 2 feet through the weekend. && .FIRE WEATHER... Light winds will lead to low dispersions Saturday. Otherwise, no fire weather concerns are expected. && .HYDROLOGY... The wet pattern will continue for the next several days. Widespread totals through the weekend will be around 1-2", but isolated areas could receive closer to 2-5" by the weekend. Southeast AL and the FL Panhandle look to be the most likely areas to receive those higher totals tomorrow. Localized flooding will be possible , but with most local rivers below action stage and steady or falling, widespread river flooding is not anticipated. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 71 90 71 91 72 / 20 50 20 40 10 Panama City 77 86 75 87 75 / 50 40 20 30 10 Dothan 71 88 72 89 72 / 50 50 30 50 20 Albany 71 90 73 90 73 / 30 40 20 40 20 Valdosta 69 90 71 91 72 / 20 40 20 30 20 Cross City 73 89 72 90 72 / 10 20 10 30 10 Apalachicola 75 87 75 87 74 / 20 20 10 20 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...Nguyen LONG TERM...Nguyen AVIATION...DVD MARINE...Nguyen FIRE WEATHER...Scholl HYDROLOGY...Nguyen
In the hours before
Special weather statement, Jun 14, 12:02 PM CDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
102 PM EDT THU JUN 14 2018
FLZ027-127-141730-
Coastal Wakulla FL-Inland Wakulla FL-
102 PM EDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WAKULLA COUNTY UNTIL 130
PM EDT...
At 102 PM EDT, Doppler radar was tracking a strong thunderstorm 14
miles west of Crawfordville, moving northeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Crawfordville, Sopchoppy, Sanborn, Curtis Mill, Wakulla Springs and
Arran.
LAT...LON 3010 8465 3011 8465 3013 8467 3015 8467
3030 8455 3030 8449 3023 8429 3000 8453
3001 8454
TIME...MOT...LOC 1702Z 228DEG 15KT 3012 8458
42-DVDSpecial weather statement, Jun 14, 12:16 PM CDT, 1 hour 52 minutes before
Special Weather Statement National Weather Service Tallahassee FL 116 PM EDT THU JUN 14 2018 FLZ011-013-016-026-141800- Liberty FL-Gadsden FL-Calhoun FL-Jackson FL- 116 PM EDT THU JUN 14 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON AND EASTERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...WESTERN GADSDEN AND CENTRAL LIBERTY COUNTIES IN BIG BEND OF FLORIDA UNTIL 200 PM EDT/100 PM CDT/... At 115 PM EDT/1215 PM CDT/, Doppler radar was tracking strong thunderstorms along a line extending from 9 miles west of Chattahoochee to 10 miles southwest of Blountstown. Movement was east at 15 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Blountstown, Greensboro, Chattahoochee, Orange, Sneads, Gretna, Bristol, Grand Ridge, Rock Bluff, Ocheesee, Juniper, Douglas City, Selman, Abe Springs, Vilas, Hosford, Jensen Place, Rosedale, Chipola and Henderson Mill. LAT...LON 3068 8458 3017 8481 3024 8523 3072 8504 TIME...MOT...LOC 1715Z 258DEG 11KT 3067 8501 3030 8514 42-DVD
Special weather statement, Jun 14, 12:42 PM CDT, 1 hour 26 minutes before
Special Weather Statement National Weather Service Tallahassee FL 142 PM EDT THU JUN 14 2018 FLZ016-017-026-027-127-141845- Liberty FL-Gadsden FL-Coastal Wakulla FL-Inland Wakulla FL-Leon FL- 142 PM EDT THU JUN 14 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WAKULLA...GADSDEN... CENTRAL LIBERTY AND LEON COUNTIES UNTIL 245 PM EDT... At 141 PM EDT, Doppler radar was tracking strong thunderstorms along a line extending from near Greensboro to 17 miles east of Stonemill Creek. Movement was east at 25 mph. Other strong storms were located near Tallahassee. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Midway, Woodville, Quincy, Tallahassee, Havana, Crawfordville, Greensboro, Florida State University, Florida A And M, Tallahassee Comm College, Doak Campbell Stadium, Wakulla, Gretna, Lake Bradford, Jewel Fire Tower, Shadeville, Leon Sinks, Juniper, Douglas City and Gaither Community Center. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3011 8498 3066 8488 3068 8414 3013 8423 TIME...MOT...LOC 1741Z 251DEG 21KT 3058 8483 3021 8490 42-DVD
Special weather statement, Jun 14, 1:02 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
102 PM CDT THU JUN 14 2018
FLZ007>010-108-141900-
Central Walton FL-Holmes FL-South Walton FL-North Walton FL-
Washington FL-
102 PM CDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR WALTON...SOUTHWESTERN HOLMES AND
WESTERN WASHINGTON COUNTIES UNTIL 200 PM CDT...
At 101 PM CDT, Doppler radar was tracking a strong thunderstorm near
De Funiak Springs, moving east at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Santa Rosa Beach, De Funiak Springs, Eglin Air Force Base, Union,
Live Oak, Freeport, Ponce De Leon, Caryville, Westville, Hinsons
Crossroads, Oakwood Hills, Portland, Whitehead Crossroads, Alpine
Heights, Villa Tasso, Cerrogordo, Blue Mountain Beach, Gritney, De
Funiak Spring Airport and Seaside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3038 8633 3042 8631 3039 8624 3038 8612
3039 8611 3042 8614 3043 8612 3044 8616
3047 8613 3046 8619 3050 8620 3048 8622
3046 8639 3076 8639 3085 8577 3062 8575
3039 8599 3026 8599 3036 8640 3040 8640
TIME...MOT...LOC 1801Z 278DEG 13KT 3066 8615
42-DVDSpecial weather statement, Jun 14, 1:28 PM CDT, 40 minutes before
Special Weather Statement National Weather Service Tallahassee FL 128 PM CDT THU JUN 14 2018 FLZ009-010-141900- Holmes FL-Washington FL- 128 PM CDT THU JUN 14 2018 ...SIGNIFICANT WEATHER ADVISORY FOR HOLMES AND NORTH CENTRAL WASHINGTON COUNTIES UNTIL 200 PM CDT... At 128 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles south of Geneva, moving east at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Bonifay, Caryville, Esto, Westville, Noma, Miller Crossroads, Barker Store, Cerrogordo, Bethlehem, Prosperity, Gritney, Arrant Settlement, Sweetgum Head, Royals Crossroads, Holland Crossroads, Ards Crossroads, Hulaw, Smith Crossroads, Hickory Hill and Izagora. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3099 8601 3099 8561 3073 8560 3079 8601 TIME...MOT...LOC 1828Z 272DEG 13KT 3086 8590 42-DVD
Special weather statement, Jun 14, 2:08 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Tallahassee FL 208 PM CDT THU JUN 14 2018 ALZ068-069-FLZ009-011-141945- Houston AL-Geneva AL-Holmes FL-Jackson FL- 208 PM CDT THU JUN 14 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GENEVA...SOUTH CENTRAL HOUSTON...NORTHWESTERN JACKSON AND NORTHEASTERN HOLMES COUNTIES UNTIL 245 PM CDT... At 208 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles west of Graceville, moving east at 20 mph. Winds near 40 mph will be possible with this storm. Locations impacted include... Graceville, Esto, Madrid, Campbellton, Noma, Black, Miller Crossroads, Fadette, Jacob City, Holmes County Airport, Garretts Crossroads, Tendil Crossing, Southern Junction, Holland Crossroads, Merritts Crossroads, Olympia Spa Resort, Ards Crossroads, Cobb Crossroads, Smith Crossroads and Jacobs. LAT...LON 3114 8542 3091 8525 3082 8566 3099 8578 TIME...MOT...LOC 1908Z 253DEG 19KT 3093 8567 42-DVD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 12:02 PM CDT | Special Weather Statement | TAE | Wakulla | 28 min |
| Jun 14, 12:16 PM CDT | Special Weather Statement | TAE | Liberty | 44 min |
| Jun 14, 12:42 PM CDT | Special Weather Statement | TAE | Gadsden, Leon, Liberty | 63 min |
| Jun 14, 1:02 PM CDT | Special Weather Statement | TAE | Walton | 58 min |
| Jun 14, 1:28 PM CDT | Special Weather Statement | TAE | Holmes | 32 min |
| Jun 14, 2:47 PM CDT | Areal Flood Advisory | TAE | Dougherty, Lee, Worth | 58 min |
| Jun 14, 2:39 PM CDT | Special Weather Statement | TAE | Houston | 36 min |
Nearby
Special Weather Statements in Alabama, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.